MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that, during intraocular lens (iol) implantation surgery, while advancing the iol into the eye, the insertion rod did not engage the iol edge properly to push the iol through the cartridge and the rod road above the iol.The physician attempted to retract the rod and advance the iol for the second time, but the same thing happened.The cartridge was engaged with the eye and the iol remained within the cartridge.So, the physician decided to get a new iol, cartridge and handpiece and delivered the iol into the eye successfully.As per the physician the more rounded edge of the iol did not engage with the standard handpiece advancement rod.
 
Additional Manufacturer Narrative
The lens was returned in the company cartridge inside the carton.Viscoelastic was observed.The lens was at the nozzle entry area.The trailing haptic was tucked onto the optic.The leading haptic was extended, which may indicate a plunger override occurred.The cartridge tip had heavy stress.The cartridge had evidence of placement into a handpiece.The company cartridge was cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.Complaint and product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were indicated.It is unknown if a qualified viscoelastic was used.The root cause could not be determined for the plunger override.The lens was returned in the company cartridge.The leading haptic was extended, which may indicate a plunger override occurred.Top coat dye stain testing was conducted with acceptable results.It is unknown if a qualified viscoelastic was used.The instructions for use (ifu) instructs: company foldable intra ocular lens (iol)s are qualified for use with an alcon qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an alcon qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact alcon.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately half turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22062335
Report Number1119421-2025-01450
Device Sequence Number7638988
Product Code HQL
UDI-Device Identifier00380652251532
UDI-Public(01)00380652251532(17)280903(11)240905(10)15915701
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.225
Device Lot Number15915701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2025
Initial Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D.; MONARCH III INJECTOR.
Patient SexUnknown